Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 259, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 6, 2004, 8:25 PM CDT for Wilson County, Texas. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2004, 8:25 PM CDT (01:25 UTC)
- Expired
- Aug 6, 2004, 10:15 PM CDT
- In force
- 110 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 59 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1770 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 070124 FFWSAT TXC493-070315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 825 PM CDT FRI AUG 6 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... WILSON * UNTIL 1015 PM CDT * AT 820 PM CDT...FLASH FLOODING WAS REPORTED FROM THUNDERSTORMS NEAR STOCKDALE...MOVING SOUTHWEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE SUTHERLAND SPRINGS...POTH... PANDORA AND FLORESVILLE. ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE ON AREAS THAT HAVE ALREADY RECEIVED AMOUNTS OF 1 TO 3 INCHES IN THE PAST FEW HOURS WILL CAUSE FLOODING PROBLEMS OVER WILSON COUNTY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 2923 9777 2938 9791 2913 9837 2891 9818 $$
1 follow-up statement
000 WGUS74 KEWX 070313 FFSSAT TXC493-070320- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1015 PM CDT FRI AUG 6 2004 ...THE FLASH FLOOD WARNING FOR WILSON COUNTY HAS EXPIRED... THE FLASH FLOOD WARNING FOR WILSON COUNTY WAS ALLOWED TO EXPIRE. THE HEAVY RAINS HAVE DECREASED AND MOVED OUT OF THE COUNTY. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 2:41 PM CDT, 5 hours 44 minutes earlier.
Area forecast discussion, Aug 6, 2:41 PM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 240 PM CDT FRI AUG 6 2004 .DISCUSSION... THIS AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED FROM LA GRANGE TO SAN ANTONIO AND ROCKSPRINGS. THIS CONVECTION WAS OCCURRING AHEAD OF THE FRONTAL BOUNDARY IN AN AREA OF MODERATE TO HIGH CAPE AND LOW CIN...AS DEPICTED BY LAPS. STEERING WINDS ALOFT WILL RESULT IN THIS ACTIVITY MOVING TO THE SOUTH AND SOUTHWEST FOR THE REMAINDER OF THIS AFTERNOON INTO THIS EVENING. THE CONVECTION WILL END AROUND MIDNIGHT WITH THE LOSS OF DAYTIME HEATING. THE SLIGHTLY DRIER AIRMASS CURRENTLY LOCATED OVER NORTHEAST TEXAS WILL FILTER INTO THE NORTHEAST HALF OF THE CWFA TONIGHT AND INTO SATURDAY. THIS WILL RESULT IN TEMPS A COUPLE OF DEGREES COOLER IN THAT PART OF THE CWFA TONIGHT AND SATURDAY. CONVECTION WILL BE MORE ISOLATED ON SATURDAY AFTERNOON...MAINLY OCCURRING OVER THE WESTERN HALF OF THE CWFA WITH THE SLIGHTLY DRIER AIRMASS IN THE LOWER LEVELS RESIDING OVER THE EASTERN HALF. BY SUNDAY WITH FRONTAL BOUNDARY WILL BE HISTORY AS THE GULF LOW LEVEL FLOW STARTS TO BECOME RE-ESTABLISHED. AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE LIMITED TO THE SOUTHEAST COUNTIES...WHERE SEA- BREEZE INDUCED CONVECTION WILL BE POSSIBLE. THE UPPER LEVEL HIGH OVER THE DESERT SOUTHWEST WILL BUILD EASTWARD AGAIN EARLY NEXT WEEK ALLOWING A WARMING TREND TO RESUME ALONG WITH DRY WEATHER. THE UPPER RIDGE WILL BEGIN TO RETREAT WEDNESDAY OR THURSDAY AS THE EASTERN U.S. TROF DEEPENS ONCE AGAIN. THUS ANOTHER WEAK FRONTAL BOUNDARY WILL TRY TO MOVE IN THE NORTHEAST PART OF THE CWFA ON WEDNESDAY OR THURSDAY. THIS WILL TAKE THE EDGE OFF THE HEAT ONCE AGAIN WITH AN INCREASE IN POPS FOR THE EASTERN HALF OF THE CWFA. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 92 73 94 / 20 20 10 0 AUSTIN BERGSTROM INTL AIRPORT 71 93 68 95 / 20 10 10 0 DEL RIO INTL AIRPORT 76 96 75 98 / 30 30 20 0 SAN ANTONIO INTL AIRPORT 73 93 73 94 / 30 20 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 13/04
Hazardous weather outlook, Aug 6, 5:23 AM CDT, 15 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 523 AM CDT FRI AUG 6 2004 TXZ171>173-183>194-202>209-217>225-228-071100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 523 AM CDT FRI AUG 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS TODAY THROUGH THIS EVENING...AS A WEAK COOL FRONT MOVES ACROSS SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS SATURDAY AND SATURDAY EVENING. ISOLATED AFTERNOON AND EARLY EVENING SHOWERS OR THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:05 PM CDT | Flash Flood Warning | EWX | Kendall | 115 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.